An Erdos-Ko-Rado theorem for finite 2-transitive groups

Karen Meagher, Pablo Spiga, Pham Huu Tiep

Research output: Contribution to journalArticlepeer-review

23 Scopus citations


We prove an analogue of the classical Erdos-Ko-Rado theorem for intersecting sets of permutations in finite 2-transitive groups. Given a finite group G acting faithfully and 2-transitively on the set Ω, we show that an intersecting set of maximal size in G has cardinality |G|/|Ω|. This generalises and gives a unifying proof of some similar recent results in the literature.

Original languageEnglish (US)
Pages (from-to)100-118
Number of pages19
JournalEuropean Journal of Combinatorics
StatePublished - Jul 1 2016

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'An Erdos-Ko-Rado theorem for finite 2-transitive groups'. Together they form a unique fingerprint.

Cite this